Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 270, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 14, 2009, 11:04 PM CDT for Butler County, Cowley County, Sumner County, Kansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2009, 11:04 PM CDT (04:04 UTC)
- Expired
- Jul 14, 2009, 11:33 PM CDT
- In force
- 29 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Butler County, KS, Cowley County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 39 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 4.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 3196 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 150404
SVRICT
KSC015-035-191-150445-
/O.NEW.KICT.SV.W.0270.090715T0404Z-090715T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1104 PM CDT TUE JUL 14 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 1145 PM CDT.
* AT 1105 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
UP TO 60 MPH. THIS STORM WAS LOCATED NEAR UDALL...OR 16 MILES
NORTHWEST OF WINFIELD...AND MOVING EAST AT 25 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
BELLE PLAINE...DOUGLASS...OXFORD...UDALL...WINFIELD...ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
&&
LAT...LON 3727 9731 3747 9731 3747 9715 3751 9714
3755 9692 3722 9693
TIME...MOT...LOC 0405Z 266DEG 21KT 3743 9717
$$
SCHRECK3 follow-up statements
000
WWUS53 KICT 150421
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1121 PM CDT TUE JUL 14 2009
KSC015-035-191-150445-
/O.CON.KICT.SV.W.0270.000000T0000Z-090715T0445Z/
BUTLER KS-SUMNER KS-COWLEY KS-
1121 PM CDT TUE JUL 14 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY...NORTHEASTERN SUMNER AND SOUTHWESTERN BUTLER COUNTIES UNTIL
1145 PM CDT...
AT 1121 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO
60 MPH. THIS STORM WAS LOCATED NEAR UDALL...OR 7 MILES NORTHWEST OF
WINFIELD...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE...
6 MILES NORTH OF WINFIELD BY 1130 PM CDT.
THIS DANGEROUS STORM WILL ALSO AFFECT ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3726 9719 3726 9723 3742 9721 3748 9714
3749 9715 3751 9714 3755 9692 3722 9693
TIME...MOT...LOC 0422Z 261DEG 27KT 3734 9705
$$
SCHRECK000
WWUS53 KICT 150427
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1127 PM CDT TUE JUL 14 2009
KSC191-150438-
/O.CAN.KICT.SV.W.0270.000000T0000Z-090715T0445Z/
SUMNER KS-
1127 PM CDT TUE JUL 14 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUMNER COUNTY HAS
BEEN CANCELLED...
AT 1128 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 3725 9714 3748 9714 3749 9715 3751 9714
3755 9692 3722 9693
TIME...MOT...LOC 0428Z 261DEG 27KT 3735 9700
$$
KSC015-035-150445-
/O.CON.KICT.SV.W.0270.000000T0000Z-090715T0445Z/
BUTLER KS-COWLEY KS-
1127 PM CDT TUE JUL 14 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
COWLEY AND SOUTHWESTERN BUTLER COUNTIES UNTIL 1145 PM CDT...
AT 1128 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO
60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF WINFIELD...MOVING
EAST AT 30 MPH.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN
COWLEY AND SOUTHWESTERN BUTLER COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3725 9714 3748 9714 3749 9715 3751 9714
3755 9692 3722 9693
TIME...MOT...LOC 0428Z 261DEG 27KT 3735 9700
$$
SCHRECK000
WWUS53 KICT 150433
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1133 PM CDT TUE JUL 14 2009
KSC015-035-150443-
/O.CAN.KICT.SV.W.0270.000000T0000Z-090715T0445Z/
BUTLER KS-COWLEY KS-
1133 PM CDT TUE JUL 14 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COWLEY AND
SOUTHWESTERN BUTLER COUNTIES HAS BEEN CANCELLED...
AT 1133 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 3725 9714 3748 9714 3749 9715 3751 9714
3755 9692 3722 9693
TIME...MOT...LOC 0433Z 261DEG 27KT 3736 9696
$$
SCHRECKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 6:48 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jul 14, 6:48 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 648 PM CDT TUE JUL 14 2009 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU AFTERNOON HEATING HAS BREACHED CAP TO THE W OF THE FORECAST AREA...WITH THESE STORMS POTENTIALLY DRIFTING INTO KHUT EARLY IN PERIOD. UNCLEAR WHETHER STORMS WOULD HOLD TOGETHER LONG ENOUGH TO MAKE IT INTO KICT AND HAVE PLAYED THAT CONSERVATIVE. MEANWHILE FRONT THAT IS BETWEEN KRSL-KSLN SHOULD GRADUALLY PUSH SOUTH DURING THE NIGHT/WEDNESDAY. CAP APPEARS TO BE HOLDING ALONG FRONT...AND SUSPECT WILL LIKELY WAIT TO IGNITE UNTIL LOW LEVEL JET KICKS IN. NORTH AMERICAN MODEL APPEARS TO BE WAY TOO GENEROUS WITH PRECIPITATION ON WED AND HAVE GENERALLY WENT DRY...EXCEPT AT KCNU WHERE ANY ONE OF SEVERAL FACTORS COULD PRODUCE PRECIPITATION IN THE MORNING. HAVE HELD OFF ON PRECIPITATION FOR THE REMAINDER OF THE DAY GIVEN THE UNCERTAINTY. OVERALL CONFIDENCE IN MODELS AND FORECAST REMAINS LOW. -HOWERTON && .PREV DISCUSSION... /ISSUED 231 PM CDT TUE JUL 14 2009/ DISCUSSION... MAIN FORECAST CONCERNS: STRONG T-STORM CHANCES OVER THE NEXT FEW DAYS AND TEMPERATURES INCLUDING THE END OF THE CURRENT HEAT WAVE. TONIGHT-WEDNESDAY: STRONG SHORTWAVE TROF OVER THE NRN PLAINS WILL MOVE ACROSS THE UPR MS VLY TONIGHT FORMING INTO AN UPR LOW OVER MANITOBA/WRN ONTARIO WEDNESDAY. THIS WILL GIVE THE SURFACE COLD FRONT (EXTENDING FROM WRN NE INTO NWRN KS THIS PM) A DECENT SEWD PUSH...WITH THE FRONT REACHING NRN OK BY LATE WED PM. ANTICIPATING ISOLATED-WIDELY SCATTERED THUNDERSTORM DEVELOPMENT (GIVEN WARM TEMPS ALOFT) SWWRD ALONG FRONT INTO CENTRAL KS DURING PEAK HEATING LATE THIS PM/EVE. HIGH CCLS...LARGE TEMP/DEWPOINT SPREADS...STEEP MID-LEVEL LAPSE RATES WOULD FAVOR STRONG-SEVERE WIND GUSTS AS THE MAIN THREAT WITH THIS ACTIVITY. DECENT 1000-850 FN CONVERGENCE ALONG BOUNDARY THIS EVE IN CENTRAL KS BEFORE 850 WINDS VEER OUT LATE TONIGHT. SO HIGHER PROBABILITIES OF T-STORMS (40%) WILL EXIST IN CNTRL KS...TAPERING TO SLIGHT CHANCES IN SERN KS WITH PERSISTENT MID-LEVEL BAROCLINIC ZONE IN VICINITY WHICH HAS BEEN QUITE ACTIVE LAST SEVERAL NIGHTS. SOME LINGERING SHOWERS/T-STORMS POSSIBLE WEDNESDAY OVER THE AREA WITH ISENTROPIC LIFT CONTINUING. DEPENDING ON HOW MUCH SUN/HEATING OCCURS...MODERATE INSTABILITY/SHEAR N OF FRONT COULD YIELD ADDITIONAL STRONG-SEVERE STORMS IN THE AFTERNOON/EVENING IN S-CNTRL/SERN KS. NERLY WIND COMPONENT WEDNESDAY WILL HELP BRING SLIGHTLY COOLER AIR INTO AREA AND WE WILL ALLOW HEAT HEADLINES TO EXPIRE AT 9 PM THIS EVE ON SCHEDULE. NAM-WRF/GFS SHOW SOME NWD MOISTURE TRANSPORT N OF FRONT IN SRN KS WED NIGHT...WITH POSSIBLE LIFT ASSISTANCE FROM RIGHT REAR QUAD OF UPPER JET STREAK. SO WILL MAINTAIN 40% CHANCE T-STORMS IN SRN KS WITH SLIGHT CHANCES FURTHER N. THURSDAY-THURSDAY NIGHT: GFS/NAM-WRF/ECMWF INDICATING A WEAK SHORTWAVE/PV ANOMALY MOVING THRU IN NW FLOW ALOFT WITH SOME DIFFERENCES IN TIMING. GFS WAS SLOWEST SUGGESTING TIMING DURING PM/EVE...WITH NAM-WRF/ECMWF PROGGING IT MOVING THRU DURING DAY. AT LEAST MODERATE INSTABILITY AND 25-40 KT DEEP-LAYER SHEAR POSSIBLE GIVEN CLOUD COVER NOT AN ISSUE FOR HEATING. FOR NOW WILL CARRY 30-40% POPS AREAWIDE WITH HIGHEST IN SOUTH DURING EVE. A STRONG TO SEVERE MCS APPEARS POSSIBLE WITH THIS SHORTWAVE WITH EXACT TRACK/TIMING DIFFICULT THIS FAR OUT. FRIDAY-TUESDAY: MEDIUM RANGE MODEL CONSENSUS CONTINUES TO SHOW AN UPPER HIGH OVER THE SOUTHWEST WITH UPPER TROFFING IN THE EASTERN CONUS. THIS WILL LEAVE THE CENTRAL PLAINS IN NORTHWESTERLY FLOW ALOFT. CONFIDENCE IS HIGH IN THIS PATTERN FEATURING A MODIFIED CANADIAN AIRMASS FILTERING IN OVER THE WEEKEND...WHICH SHOULD RESULT IN TEMPERATURES NEAR/SLIGHTLY BELOW NORMAL. GFS/ECMWF PERSISTENT IN PROGGING A WEAK DISTURBANCE PASSING THRU FRI NIGHT INDUCING ISENTROPIC LIFT WITHIN THE MID-LEVEL BAROCLINIC ZONE OVER KS. CHANCES FOR T-STORMS WILL EXIST ACROSS WRN/CNTRL KS. ANOTHER WEAK WAVE IS PROGGED TO MOVE THRU SUN NGT INTO MON WITH THE MID-LEVEL BAROCLINIC ZONE POSSIBLY ACTIVATING ONCE AGAIN. HAVE INSERTED LOW T-STORM PROBABILITIES IN CNTRL/S-CNTRL KS TO ACCOUNT FOR THAT. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 75 92 70 91 / 20 20 40 30 HUTCHINSON 72 90 69 90 / 30 20 40 30 NEWTON 74 90 69 89 / 20 20 40 30 ELDORADO 75 91 68 91 / 20 20 40 30 WINFIELD-KWLD 76 94 72 91 / 20 20 50 30 RUSSELL 68 88 67 89 / 40 30 20 30 GREAT BEND 70 88 68 90 / 40 30 30 30 SALINA 72 88 68 89 / 40 30 20 30 MCPHERSON 72 89 69 89 / 30 20 30 30 COFFEYVILLE 77 95 72 90 / 20 20 50 30 CHANUTE 76 91 70 89 / 20 20 40 30 IOLA 76 91 70 88 / 20 20 40 30 PARSONS-KPPF 77 92 71 90 / 20 20 50 30 && .ICT WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR KSZ067>072-082-083-091>096-098>100. HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ049-051>053. &&
Hazardous weather outlook, Jul 14, 3:45 PM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 345 PM CDT TUE JUL 14 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-152045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 345 PM CDT TUE JUL 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT HEAT INDICES OF AROUND 105 OR SLIGHTLY HIGHER WILL CONTINUE LATE THIS AFTERNOON INTO EARLY THIS EVENING. PLEASE REFER TO THE LATEST HEAT ADVISORY AND EXCESSIVE HEAT WARNING FOR DETAILS. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL KANSAS ALONG A SOUTHWARD MOVING COLD FRONT LATE THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BECOME SEVERE WITH THE MAIN THREAT OF DAMAGING WIND GUSTS UP TO 70 MPH...AND A LESSER CHANCE OF HAIL UP TO QUARTER SIZE. STORM SEVERITY IS EXPECTED TO DIMINISH LATE TONIGHT...BUT A FEW STRONG STORMS WILL REMAIN POSSIBLE WITH GUSTY WINDS AND SMALL HAIL. OTHER ISOLATED STRONG THUNDERSTORMS MAY DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS TONIGHT...PRODUCING WIND GUSTS TO AROUND 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE PERIODICALLY ACROSS MUCH OF THE AREA FROM WEDNESDAY THROUGH THE END OF THE WEEK. AT THIS TIME...ORGANIZED SEVERE WEATHER IS NOT EXPECTED. HOWEVER STRONG STORMS OR ISOLATED SEVERE STORMS CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING MAINLY ACROSS CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
In the hours before
Special weather statement, Jul 14, 8:18 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 818 PM CDT TUE JUL 14 2009 KSZ052-068-150215- HARVEY-MARION- 818 PM CDT TUE JUL 14 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARVEY AND MARION COUNTIES... AT 815 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR HESSTON...OR 12 MILES NORTHWEST OF NEWTON...AND MOVING EAST AT 35 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SCHRECK
Local storm report, Jul 14, 8:48 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
848 PM CDT TUE JUL 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 3 W PARK CITY 37.80N 97.38W
07/14/2009 SEDGWICK KS EMERGENCY MNGR
4 INCH DIAMETER LIMB WAS BLOWN DOWN ON NORTH MERIDIAN.
&&
HOWERTONLocal storm report, Jul 14, 8:58 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
858 PM CDT TUE JUL 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 4 NW GARDEN PLAIN 37.70N 97.73W
07/14/2009 SEDGWICK KS EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED ROOF DAMAGE TO METAL
BUILDING.
&&
HOWERTONSpecial weather statement, Jul 14, 9:27 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 927 PM CDT TUE JUL 14 2009 KSZ083-150330- SEDGWICK- 927 PM CDT TUE JUL 14 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SEDGWICK COUNTY... AT 926 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR WICHITA MID CONTINENT AIRPORT...OR 7 MILES WEST OF DOWNTOWN WICHITA...AND MOVING EAST AT 15 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. SCHRECK
Special weather statement, Jul 14, 10:37 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1037 PM CDT TUE JUL 14 2009 KSZ083-150400- SEDGWICK- 1037 PM CDT TUE JUL 14 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SEDGWICK COUNTY... AT 1035 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A THUNDERSTORM NEAR PARK CITY...OR 6 MILES NORTH OF DOWNTOWN WICHITA...AND MOVING EAST AT 25 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. HOWERTON
Special weather statement, Jul 14, 10:39 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1039 PM CDT TUE JUL 14 2009 KSZ092-150415- SUMNER- 1039 PM CDT TUE JUL 14 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR EASTERN SUMNER COUNTY... AT 1038 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MULVANE TO WELLINGTON TO 9 MILES NORTH OF CALDWELL...AND MOVING EAST AT 25 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. HOWERTON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:21 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 39 min |
| Jul 14, 7:43 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Sedgwick | 44 min |
| Jul 14, 7:57 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 34 min |
| Jul 14, 8:25 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 15 min |
| Jul 14, 11:36 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 39 min |
| Jul 15, 3:48 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 57 min |
| Jul 15, 4:15 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Rice | 60 min |
| Jul 15, 5:11 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice, Saline | 64 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.